| Model Number |
CVI |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Air Embolism (1697)
| Date of Event |
07/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(4) was returned for evaluation on august 9, 2021, and has not yet been evaluated.The evaluation will be included in a follow-up report.The consumables used during the event were discarded by the user facility and the lot numbers are not known.A clinical evaluation of the cine-angiograms will be included in a follow-up report.
Event or Problem Description
During a percutaneous coronary intervention for a stress test, an air bubble was injected following the balloon removal.The patient experienced chest pain for a duration of five minutes and st segment elevation for a duration of approximately three minutes.The patient recovered on (b)(6) 2021.
Additional Manufacturer Narrative
H3: the acist angiographic injection system, model cvi, system serial number (b)(6) was returned for evaluation on august 9, 2021.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Based on the testing and evaluation of the cvi injection system, there was no evidence of device malfunction related to this event.A clinical evaluation of the cine-angiograms will be included in a follow-up report.
Additional Manufacturer Narrative
H2: the acist medical advisory board member's assessment is as follows: the films provided by the user facility show an intervention to the right coronary artery (rca).Multiple stents are placed.After post dilatation of the last stent, two angio films were taken.On the second film, a single bubble is injected.The most likely source of the air is at the tuohy after the balloon was removed.It is consistent with the small amount of air that the patient did not suffer injury.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air rom the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.This report is considered closed.